Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 5:41 AM CDT for 4 counties in Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 5:41 AM CDT (10:41 UTC)
- Expired
- Jun 12, 2018, 6:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:03 AM CDT | TSTM WND DMG | 6 E Pawnee, OK | TREE LIMBS DOWN EAST OF PAWNEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
464
WUUS54 KTSA 121041
SVRTSA
OKC037-113-117-143-121130-
/O.NEW.KTSA.SV.W.0119.180612T1041Z-180612T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
541 AM CDT TUE JUN 12 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Northern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
Northwestern Tulsa County in northeastern Oklahoma...
* Until 630 AM CDT
* At 540 AM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Avant to 5 miles northeast of
Skedee, moving southwest at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sand Springs... Pawnee...
Skiatook... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Keystone State Park... Walnut Creek State Park...
Silver City...
This includes Interstate 44 between mile markers 205 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 9670 3646 9600 3643 9600 3642 9597
3597 9619 3598 9662 3616 9662 3616 9682
3624 9682 3625 9691
TIME...MOT...LOC 1040Z 028DEG 29KT 3642 9607 3644 9665
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 4:07 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 407 AM CDT Tue Jun 12 2018 .DISCUSSION... MCS moving into northeast Oklahoma at this time is likely to continue south for the next several hours while gradually weakening. The severe threat should begin to diminish by around sunrise as the storms move south into a more hostile environment. Another MCS is likely to affect parts of the area late tonight into Wednesday morning, with northern areas most likely to be affected. An upper ridge will re-establish itself over the area Thursday through Saturday, with the heat returning at that time. The upper ridge will shift to the east late this weekend into early next week, allowing a deep southerly fetch of tropical moisture to flow north into the area. This will result in increasing rain chances, along with cooler maximum temperatures as we head into next week. Stayed near or just below guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 71 88 71 / 50 50 60 20 FSM 91 73 90 73 / 70 30 60 30 MLC 90 72 89 71 / 40 20 40 10 BVO 92 69 87 68 / 40 70 50 20 FYV 88 69 85 68 / 80 50 60 30 BYV 88 69 86 68 / 80 50 60 30 MKO 90 71 89 71 / 60 30 60 20 MIO 89 69 86 70 / 70 70 50 30 F10 90 72 89 72 / 60 30 60 20 HHW 90 73 92 72 / 30 20 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 12, 5:36 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 536 AM CDT Tue Jun 12 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 536 AM CDT Tue Jun 12 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... A line of strong to severe thunderstorms was moving through far northeast Oklahoma this morning. These storms will be capable of producing mainly damaging wind gusts through the early morning hours. The storms are expected to weaken by mid morning. This afternoon, isolated storms are possible, mainly across western Arkansas. Tonight another complex of storms will form in the high Plains of eastern Colorado and the Texas panhandle. These storms will have the potential to reach eastern Oklahoma and western Arkansas after midnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Wednesday morning with the overnight complex arriving from the west. Some of these storms could be severe, with the main threat of damaging winds. Storm chances continue into Thursday morning with more late storms. After that, an upper ridge will build across the area with hot and humid weather continuing to the weekend. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jun 12, 3:19 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018
OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...
At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674Special weather statement, Jun 12, 4:07 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 AM CDT TUE JUN 12 2018 OKZ054-120945- Osage OK- 407 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 445 AM CDT... At 407 AM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Hulah to 3 miles southwest of Grainola. Movement was south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Pawhuska... Shidler... Burbank... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Okesa... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675 TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668
Local storm report, Jun 12, 5:25 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST ADAIR 36.44N 95.27W
06/12/2018 E70 MPH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 12, 5:29 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST 1 NW CHLOETA 36.43N 94.98W
06/12/2018 E60 MPH DELAWARE OK PUBLIC
&&
SFPLocal storm report, Jun 12, 5:33 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
533 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG ADAIR 36.44N 95.27W
06/12/2018 MAYES OK EMERGENCY MNGR
MULTIPLE POWER POLES DOWN ALONG HIGHWAY 28
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:19 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Jun 12, 3:40 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 50 min |
| Jun 12, 4:07 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Jun 12, 4:21 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 39 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Jun 12, 4:48 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Tulsa and 2 more | 42 min |
| Jun 12, 5:05 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 40 min |
| Jun 12, 5:26 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 1 more | 49 min |
| Jun 12, 6:12 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 48 min |
| Jun 12, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 61 min |
| Jun 12, 6:45 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 45 min |
| Jun 12, 7:10 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 65 min |
| Jun 12, 7:29 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 46 min |
| Jun 12, 7:33 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 57 min |
| Jun 12, 7:51 AM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 12, 8:06 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 54 min |
| Jun 12, 8:36 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jun 12, 8:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 61 min |
| Jun 12, 9:24 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.